Open Access
Translator Disclaimer
2018 Generalized Fourier coefficients of multiplicative functions
Lilian Matthiesen
Algebra Number Theory 12(6): 1311-1400 (2018). DOI: 10.2140/ant.2018.12.1311


We introduce and analyze a general class of not necessarily bounded multiplicative functions, examples of which include the function n δ ω ( n ) , where δ { 0 } and where ω counts the number of distinct prime factors of n , as well as the function n | λ f ( n ) | , where λ f ( n ) denotes the Fourier coefficients of a primitive holomorphic cusp form.

For this class of functions we show that after applying a W -trick, their elements become orthogonal to polynomial nilsequences. The resulting functions therefore have small uniformity norms of all orders by the Green–Tao–Ziegler inverse theorem, a consequence that will be used in a separate paper in order to asymptotically evaluate linear correlations of multiplicative functions from our class. Our result generalizes work of Green and Tao on the Möbius function.


Download Citation

Lilian Matthiesen. "Generalized Fourier coefficients of multiplicative functions." Algebra Number Theory 12 (6) 1311 - 1400, 2018.


Received: 4 July 2016; Revised: 18 September 2017; Accepted: 30 October 2017; Published: 2018
First available in Project Euclid: 25 October 2018

zbMATH: 06973914
MathSciNet: MR3864201
Digital Object Identifier: 10.2140/ant.2018.12.1311

Primary: 11B30
Secondary: 11L07 , 11N60 , 37A45

Keywords: Gowers uniformity norms , multiplicative functions , nilsequences

Rights: Copyright © 2018 Mathematical Sciences Publishers


Vol.12 • No. 6 • 2018
Back to Top